Recently I have been bombarded with health issues. After I had my son 2.5 years ago, the gestational diabetes didn't go away right away and my doctor says I am prediabetic. On top of that, I recently was bombarded with the symptoms of hyperthyroidism which was causing some significant health issues and disrupting my life. After bloodwork we discovered my TSH levels were very high but my T3 and T4 were normal. A week after that I was in Urgent care with abdominal pain, leading to an ultrasound, leading to a diagnosis of polycystic ovary, which Iwas told can cause hormal imbalances as well as my prediabetic state. I was sent to an endocrinologist, who did bloodwork and then told me, I'm not hyperthyroid anymore, I'm hypOthyroid now, and that he just jumped to putting me on medication without investigating why I made such a leap from one extreme to the other. He cancelled my scan (the one where I have to take a pill and be scanned). He also seems unconcerned with the PCOS because I've had two children without fertility treatment, but isn't that a big factor in thyroid and hormonal imbalances?
I haven't taken the meds, the side effects and long term damage of the medication, just seems to be worse than the symptoms I am already suffereing... plus if I am bouncing from hyper to hypo, what if I change and I'm n the wrong med... that could be an issue?
The high TSH is HYPOthyroidism -- so if you were initially HYPER, then the TSH would have been low. In many cases of patients going hyper to hypo -- this is a transient thyroiditis -- where there can be a full recovery to normal without medications. Treatment T4 (levothyroxine) is sometimes used to help people recover during the hypo phase then the medication is weaned off after 4-6 months and the situation re-evaluated. It really depends on the trend of thyroid levels and the symptoms in terms of treating vs. observation.
i'm sorry to hear about your health issues. it's a roller coaster. i've had hyperthyroid and hypothyroid, so i know it's misery.
however, if your tsh is high and t3 t4 normal, that means you have subclinical hypothyroid. if your tsh is high and t3 t4 low, you have hypothyroidism. in hypothyroid, you feel like ****, gain weight, and feel lethargic. if your tsh was ever really low and t3 and t4 high, that's hyperthyroid, and you'll feel very anxious and energetic and lose weight.
i'm on synthroid for hypothyroidism. trust me, take the meds! you'll slowly start to feel better. there really aren't any side effects to synthroid. however, there are many side effects to being hypothyroid.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.